MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 6.0 x80, 75cm gladiator balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 6.0 x80, 75cm gladiator balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the balloon ruptured during the first inflation at less working pressure and was simply removed as a whole.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator device was returned for analysis.A complete balloon circumferential tear was identified located approximately 70mm distal of the proximal balloon sleeve.The distal section of the balloon tear including a section of the inner shaft, markerbands and tip was not returned for analysis.The rated burst pressure for this device is 24 atmospheres.A visual and tactile examination found the shaft of the device to have completely detached.The break was located approximately 8mm distal of the proximal balloon sleeve.The detached section of shaft that was not returned along with the two markerbands, part of the balloon and distal tip.There were also multiple shaft kinks and stretching noted.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13691348
Report Number2134265-2022-02542
Device Sequence Number5295311
Product Code LIT
UDI-Device Identifier08714729809753
UDI-Public08714729809753
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2024
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0026687728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer03/09/2022
04/07/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/15/2022
04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight58 KG